Apalutamide-associated skin rash in patients with prostate cancer: Histological evaluation by skin biopsy.IJU Case Rep. 2021 Sep; 4(5):299-302.IC
Apalutamide-associated skin rash is a more common adverse event in the Japanese population than in the global population. However, its mechanism remains elusive, and limited histopathological information hampers further understanding.
Case 1: a 71-year-old man with metastatic castration-sensitive prostate cancer developed a skin rash after 70 days of apalutamide treatment. Case 2: a 71-year-old man with non-metastatic castration-resistant prostate cancer developed a skin rash after 71 days of apalutamide treatment. In both cases, the skin rash presented as a slightly exudative erythema. The histology showed spongiosis of the epidermis and perivascular and interstitial infiltration of lymphocytes and eosinophils in the upper dermis without necrotic keratinocytes.
Apalutamide-induced skin rashes can involve an eczematous reaction clinically and histologically.